Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 15, NWS Amarillo, TX

October 6, 201111 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Oct 6, 2011, 3:58 AM CDT for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:58 AM CDT (08:58 UTC)
Expired
Oct 6, 2011, 8:00 PM CDT
In force
16 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS74 KAMA 060858
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
358 AM CDT THU OCT 6 2011

OKZ001>003-TXZ001>007-011-012-016-017-061800-
/O.NEW.KAMA.WI.Y.0015.111006T0900Z-111007T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON
358 AM CDT THU OCT 6 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* EVENT...SOUTH WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO
  AROUND 50 MPH ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND
  NORTHERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN NOON AND 6 PM.

* IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH CAN LOCALLY
  REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS CAN BE
  BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
2 follow-up statements
966 
WWUS74 KAMA 061711
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1211 PM CDT THU OCT 6 2011

OKZ001>003-TXZ001>007-011-012-016-017-070100-
/O.CON.KAMA.WI.Y.0015.000000T0000Z-111007T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON
1211 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* EVENT...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE
  OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH SUNSET THIS
  EVENING.

* IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH CAN 
  LOCALLY REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH 
  CANS CAN BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
836 
WWUS74 KAMA 062243
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT THU OCT 6 2011

OKZ001-TXZ001-006-070100-
/O.UPG.KAMA.WI.Y.0015.000000T0000Z-111007T0100Z/
/O.NEW.KAMA.HW.W.0008.111006T2243Z-111007T0100Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
543 PM CDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH
  WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE
  WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH SUNSET THIS 
  EVENING. 

* IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH WILL LIKELY
  REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS MAY BE
  BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ002-003-TXZ002>005-007-011-012-016-017-070100-
/O.CON.KAMA.WI.Y.0015.000000T0000Z-111007T0100Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-OLDHAM-
POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...VEGA...AMARILLO...HEREFORD...CANYON
543 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* EVENT...SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE
  CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND PARTS OF THE WESTERN
  AND NORTHERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH SUNSET THIS 
  EVENING. 

* IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH WILL LIKELY
  REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS MAY BE
  BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDRADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:33 AM CDT, 25 minutes earlier.

Area forecast discussion, Oct 6, 3:33 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
333 AM CDT THU OCT 6 2011

.DISCUSSION...
SURFACE WINDS WILL RAMP UP TODAY AHEAD OF A DIGGING LONG WAVE TROUGH
OVER THE WESTERN U.S. WINDS ARE EXPECTED TO REACH WIND ADVISORY
CRITERIA ACROSS THE NORTH AND WEST CWA AND THEN THEY SHOULD TAPER
OFF A BIT AFTER SUNSET. THUNDERSTORM CHANCES ARE LOOKING SLIM
TODAY...BUT WILL CONTINUE TO MENTION THEM AS DAYTIME HEATING COUPLED
WITH INCREASING WINDS ALOFT...LOW LEVEL MOISTURE AND A SURFACE
TROUGH ALONG THE WESTERN SECTIONS OF THE PANHANDLES MAY BE ENOUGH TO
PRODUCE SOME SHOWERS AND THUNDERSTORMS. IF THE STORMS CAN FORM...A
COUPLE MAY BECOME SEVERE GIVEN THE INSTABILITY AND SHEAR.

THE LARGE DOUBLE BARREL LOW STRUCTURE WILL SET UP SHOP OVER THE
WESTERN U.S. THROUGH MUCH OF THIS WEEKEND. THE LEAD UPPER LEVEL LOW
WILL PUSH EAST TO AROUND SALT LAKE CITY BY LATE THIS AFTERNOON AND
THEN IT WILL MOVE QUICKLY MOVE NORTHEAST INTO SOUTHERN CANADA BY
FRIDAY EVENING. THE SECOND UPPER LEVEL LOW WILL DRIVE SOUTHEAST TO
THE 4 CORNERS OR EASTERN ARIZONA BY FRIDAY EVENING. THIS IS WHERE THE
MODELS START TO REALLY DISAGREE. THE GFS MODEL CONTINUES TO MOVE THIS
LOW THROUGH NORTHERN NEW MEXICO AND OUT ONTO THE CENTRAL PLAINS BY
SATURDAY EVENING...TAKING THE PRECIPITATION WITH IT. THE ECMWF ALONG
WITH THE LATEST NAM WANTS TO CUTOFF THIS LOW OVER THE 4 CORNERS
REGION BY SATURDAY EVENING. THE ECMWF MODEL THEN ONLY SLOWLY LIFTS
THIS LOW OFF TO THE NORTHEAST THROUGH THE LATE WEEKEND AND FINALLY
PUSHES IT INTO THE NORTHERN HIGH PLAINS BY EARLY NEXT WEEK WHICH WILL
FINALLY PUT AN END TO OUR PRECIP CHANCES. THE CURRENT FORECAST
CONTINUES TO BE A COMPROMISE BETWEEN THE FASTER GFS MODEL AND THE
SLOWER ECMWF MODEL. HOWEVER...WE ARE STARTING TO GAIN A LITTLE MORE
CONFIDENCE IN THE ECMWF MODEL GIVEN ITS BETTER RUN TO RUN
CONSISTENCY. SEVERE THUNDERSTORMS WOULD AGAIN NOT BE OUT OF THE
QUESTION FRIDAY AND FRIDAY NIGHT. AS THIS LARGE UPPER LEVEL TROUGH
APPROACHES THE WINDS ALOFT WILL INCREASE. THE COLD AIR ALOFT WILL
START TO OVERSPREAD THE PANHANDLES WHERE THE AIR WILL BE RELATIVELY
WARMER AND MORE MOIST IN THE LOW LEVELS. SO THIS INSTABILITY AND
SHEAR MAY LEAD TO SOME STORMS PRODUCING DAMAGING WINDS AND LARGE
HAIL.

WILL LEAVE THE FORECAST DRY FOR NEXT WEEK. THERE LOOKS LIKE THERE
COULD BE ANOTHER COLD FRONT MOVING THROUGH THE PANHANDLES BY MID
WEEK...BUT THE MODELS DO NOT AGREE ON HOW MUCH MOISTURE WILL BE
BACK TO HELP PRODUCE PRECIPITATION ALONG THIS FRONT.

&&

.FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO
BE MET THROUGH THIS WEEKEND. THE WINDS WILL BE STRONG TODAY...BUT
THE RELATIVE HUMIDITY IS NOT EXPECTED TO DROP BELOW 20 PERCENT.
RAIN CHANCES THEN START TO INCREASE FRIDAY AFTERNOON INTO FRIDAY
NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                81  57  79  54  69 /  20  20  30  80  50
BEAVER OK                  83  62  78  60  72 /  20  30  40  90  70
BOISE CITY OK              81  52  76  48  64 /  20  20  20  60  30
BORGER TX                  85  60  80  58  72 /  20  30  30  80  70
BOYS RANCH TX              84  57  82  53  70 /  20  20  30  70  30
CANYON TX                  82  57  82  52  70 /  20  20  30  70  40
CLARENDON TX               79  60  76  58  70 /  20  20  30  90  70
DALHART TX                 82  51  77  47  67 /  20  20  20  70  30
GUYMON OK                  85  56  83  56  73 /  20  30  30  80  60
HEREFORD TX                82  56  81  50  70 /  20  20  30  70  30
LIPSCOMB TX                81  61  76  60  71 /  20  30  40  90  70
PAMPA TX                   78  60  74  56  68 /  20  30  30  90  70
SHAMROCK TX                82  62  75  60  70 /  20  20  40  90  70
WELLINGTON TX              82  62  77  60  72 /  20  20  40  90  70

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     SHERMAN.

OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/15
Hazardous weather outlook, Oct 5, 10:50 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1050 PM CDT WED OCT 5 2011

OKZ001>003-TXZ001>020-061100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1050 PM CDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN OKLAHOMA PANHANDLE
AND EASTERN TEXAS PANHANDLE THROUGH TONIGHT. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO SOUTHERLY
WINDS OF 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON THROUGH SUNDAY
ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT
FORM THURSDAY AFTERNOON AND EVENING AND FRIDAY AFTERNOON AND EVENING
WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREATS. STRONG STORMS WILL BE
POSSIBLE ON SATURDAY AFTERNOON AND EVENING WITH SMALL HAIL AND GUSTY
WINDS BEING THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY
OCCUR FRIDAY AFTERNOON AND FRIDAY NIGHT...WHICH COULD LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.

IN ADDITION...STRONG SURFACE WINDS UP TO 35 MPH WITH GUSTS NEAR 45
MPH WILL BE POSSIBLE THURSDAY AND FRIDAY...MAINLY DURING THE
AFTERNOON HOURS. A WIND ADVISORY MAY BE NEEDED...ESPECIALLY THURSDAY.
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY DUE TO
THE COMBINATION OF THE STRONG SOUTHERLY WINDS AND RELATIVE HUMIDITIES
FALLING TO AROUND 15 TO 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY IN THE WESTERN
TEXAS AND OKLAHOMA PANHANDLES.

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION THURSDAY AFTERNOON AND EVENING..AND AGAIN FRIDAY AFTERNOON
AND NIGHT.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:43 PM CDTHigh Wind WarningAMADallam, Hartley2 hr

Nearby

Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.